Alert archive / North Dakota / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 5, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Mar 27, 2004, 5:36 AM CST for Logan County, McIntosh County, North Dakota. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 27, 2004, 5:36 AM CST (11:36 UTC)
- Expired
- Mar 27, 2004, 6:05 AM CST
- In force
- 29 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
Counties Logan County, ND, McIntosh County, ND
The radar
The Bismarck radar (KBIS), 103 km from the middle of the area, began a volume at 11:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 11.6 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1872 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 466 m²/s²
- 0-3 km storm-relative helicity
- 715 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
064 WUUS53 KBIS 271136 SVRBIS NDC047-051-271205- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 536 AM CST SAT MAR 27 2004 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LOGAN COUNTY IN SOUTHEAST NORTH DAKOTA NORTHERN MCINTOSH COUNTY IN SOUTHEAST NORTH DAKOTA * UNTIL 605 AM CST * AT 536 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER WISHEK...OR ABOUT 62 MILES SOUTHWEST OF JAMESTOWN...MOVING NORTH AT 60 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GACKLE AT 555 AM CST LAT...LON 4618 9987 4616 9912 4663 9906 4662 9985 $$ WA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 3:45 AM CST, 1 hour 51 minutes earlier.
Area forecast discussion, Mar 27, 3:45 AM CST, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 345 AM CST SAT MAR 27 2004 .SHORT TERM... LINE OF CONVECTION WITH SEVERE WEATHER HAS BECOME A HEAVY RAIN EVENT. WILL KEEP FLOOD WATCH FOR NORTH CENTRAL AND EASTERN PORTIONS OF SOUTH CENTRAL NORTH DAKOTA THROUGH NOON CST. LINE OF CONVECTION HAS SLOWED AND WILL GO CATEGORICAL POPS THIS MORNING CENTRAL ND AND CHANCE/LIKELY THIS AFTERNOON. HAD BEEN CONCERNED ABOUT THE MENTION OF FREEZING RAIN FAR NORTH...AS SRN CANADIAN CITIES REPORTING FREEZING RAIN. TEMPS IN ND ARE IN THE MID 30S. MAY EDIT WORDING WITH POSSIBLE LOCALES HAVING SOME FREEZING RAIN...BUT WILL BE LAST MINUTE DECISION. HAVE HAD SOME REPORTS TONIGHT OF AROUND AN INCH OF PRECIP SO WILL ASSUME SOME AREAS APPROACHING FLASH FLOOD GUIDANCE. ALREADY ISSUED SMALL STREAM ADVISORY THAT IS IN EFFECT SOUTH CENTRAL. A BREAK TONIGHT IN SHOWERS BUT BROUGHT POPS BACK IN FOR SUNDAY AFTERNOON WITH NEXT SHOT OF COOL AND MOIST AIR MOVES SOUTH AS H500 TROUGH REMAINS OVER THE REGION. ATTEMPTED TO KEEP A CHANCE OF SHOWERS IN FOR SUNDAY NIGHT AND MONDAY WITH CYCLONIC FLOW ALOFT AND RH FIELDS AT MID LEVELS TO SUPPORT...BUT OUT-VOTED. .LONG TERM... LATEST GFS RUN TRENDING COOLER THROUGH NEXT WEEK BUT CONSENSUS WAS TO LOWER TEMPS SLIGHTLY. OTHERWISE NO MAJOR CHANGES. && .BIS WATCHES/WARNINGS/ADVISORIES... ...FLOOD WATCH NORTH CENTRAL AND EASTERN PART OF SOUTH CENTRAL THROUGH THIS MORNING... && VINING
Hazardous weather outlook, Mar 27, 5:18 AM CST, 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 518 AM CST SAT MAR 27 2004 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-281117- ADAMS ND-BILLINGS ND-BOTTINEAU ND-BOWMAN ND-BURKE ND-BURLEIGH ND- DICKEY ND-DIVIDE ND-DUNN ND-EMMONS ND-FOSTER ND-GOLDEN VALLEY ND- GRANT ND-HETTINGER ND-KIDDER ND-LA MOURE ND-LOGAN ND-MCHENRY ND- MCINTOSH ND-MCKENZIE ND-MCLEAN ND-MERCER ND-MORTON ND-MOUNTRAIL ND- OLIVER ND-PIERCE ND-RENVILLE ND-ROLETTE ND-SHERIDAN ND-SIOUX ND- SLOPE ND-STARK ND-STUTSMAN ND-WARD ND-WELLS ND-WILLIAMS ND- INCLUDING THE CITIES OF...BISMARCK...BOTTINEAU...BOWMAN...CROSBY... DICKINSON...JAMESTOWN...MINOT AND WILLISTON 518 AM CST SAT MAR 27 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS...SOME WITH HEAVY RAIN...WILL CONTINUE TODAY OVER CENTRAL NORTH DAKOTA. A FLOOD WATCH REMAINS IN EFFECT UNTIL NOON TODAY FOR MUCH OF CENTRAL NORTH DAKOTA INCLUDING MINOT AND JAMESTOWN. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. VINING
In the hours before
Special weather statement, Mar 26, 11:40 PM CST, 5 hours 56 minutes before
NDZ009-010-017>019-031>033-040-041-043-044-270700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1140 PM CST FRI MAR 26 2004 ...SEVERE THUNDERSTORM WATCH #33 IS NO LONGER IN EFFECT...SLOPE... BOWMAN...MERCER...GOLDEN VALLEY...BILLINGS...MOUNTRAIL...WILLIAMS... DUNN AND MCKENZIE... ...SEVERE THUNDERSTORM WATCH #33 REMAINS IN EFFECT FOR...HETTINGER... ADAMS AND STARK COUNTIES...
Special weather statement, Mar 27, 3:33 AM CST, 2 hours 3 minutes before
NDZ033>036-041-042-044>046-271030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 333 AM CST SAT MAR 27 2004 ...SEVERE THUNDERSTORM WATCH #34 HAS BEEN CANCELLED...GRANT... EMMONS...HETTINGER...ADAMS...KIDDER...BURLEIGH...STARK...MORTON AND SIOUX COUNTIES...HAS BEEN CANCELLED. VINING
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 10:15 PM CST | Severe Thunderstorm Warning | BIS | Bowman | 45 min |
| Mar 26, 11:13 PM CST | Severe Thunderstorm Warning | BIS | Hettinger | 47 min |
| Mar 26, 11:41 PM CST | Severe Thunderstorm Warning | BIS | Stark | 34 min |
| Mar 26, 11:49 PM CST | Severe Thunderstorm Warning | BIS | Adams | 56 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.